MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA FABIUS MRI; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA FABIUS MRI; ANESTHESIA UNITS
Model Number 8607300
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Electrical Overstress (2924)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that the ventilator stopped during use of the device.It was mentioned that no consequences to the patient have resulted from that; patient support was done in maunal ventilation.
 
Event or Problem Description
It was reported that the ventilator stopped during use of the device.It was mentioned that no consequences to the patient have resulted from that; patient support was done in manual ventilation.
 
Additional Manufacturer Narrative
The device was inspected by a dräger service engineer.Based on the findings of an initial log file analysis it was decided to replace the upper piston diaphragm and the pump that generates the auxiliary vacuum pressure.The device was tested afterwards, found fully compliant to specifications and could be returned to use.A detailed log file analysis carried out by the manufacturer confirms the validity of the initial expertise and the appropriateness of the repair measure.The log contains entries demonstrating that the driving current for the ventilator motor went repeatedly up to a range where it will be switched-off by the supervisor function of the software to prevent from damages to the ventilator unit.The shut-down of ventilation was accompanied by a corresponding alarm; manual ventilation with the built-in breathing bag remains possible then.A plausible explanation would be that the upper piston diaphragm became dislodged or wrinkled and hindered the piston in its movement which resulted in an increase of the motor current above the allowed threshold.The piston diaphragm is kept in place by a vacuum pressure generated by a dedicated pump - it would be feasible that a decrease in the vacuum pressure contributed to a dislocation or wrinkling of the diaphragm.Finally, it can be concluded that the device has responded as designed upon this particular error condition; the device was ready to use again after all parts had been replaced that can be put in causal connection to the symptoms.

Brand Name
FABIUS MRI
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
MDR Report Key15291348
Report Number9611500-2022-00218
Device Sequence Number20624815
Product Code BSZ
UDI-Device Identifier04048675041498
UDI-Public(01)04048675041498(11)211215(17)220307(93)8607300-49
Combination Product (Y/N)N
PMA/510(K) Number
K072884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8607300
Device Catalogue Number8607300
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer10/17/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/31/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown